Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 134, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 21, 2007, 3:46 PM CST for Choctaw County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2007, 3:46 PM CST (21:46 UTC)
- Expired
- Nov 21, 2007, 4:30 PM CST
- In force
- 44 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Jackson/Brandon,MS radar (KDGX), 161 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212147 SVRMOB ALC023-212230- /O.NEW.KMOB.SV.W.0134.071121T2146Z-071121T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 346 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA... THIS INCLUDES THE CITY OF BUTLER... * UNTIL 430 PM CST * AT 339 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HINTON...OR ABOUT 14 MILES WEST OF BUTLER...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROCK SPRINGS BY 355 PM CST... RIDERWOOD BY 405 PM CST... LISMAN AND BUTLER BY 415 PM CST... MT STERLING BY 425 PM CST... JACHIN BY 430 PM CST... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3225 8816 3209 8815 3200 8846 3212 8845 TIME...MOT...LOC 2146Z 245DEG 19KT 3207 8843 $$ JP
1 follow-up statement
000 WWUS54 KMOB 212210 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 409 PM CST WED NOV 21 2007 ALC023-212230- /O.CON.KMOB.SV.W.0134.000000T0000Z-071121T2230Z/ CHOCTAW AL- 409 PM CST WED NOV 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR CENTRAL CHOCTAW COUNTY... AT 407 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF BUTLER...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE... JUST NORTH OF MT STERLING BY 415 PM CST... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3222 8816 3209 8815 3207 8831 3214 8831 TIME...MOT...LOC 2209Z 249DEG 22KT 3212 8822 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 21, 5:00 AM CST, 10 hours 46 minutes earlier.
Area forecast discussion, Nov 21, 5:00 AM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST WED NOV 21 2007 .SHORT TERM...(TODAY AND TONIGHT)...SATELLITE DATA SHOWS A 70 KT UPPER JET ELONGATED ALONG THE TEXAS COAST...MOVING TO THE NORTHEAST. THE ZONE OF LARGE SCALE LIFT AHEAD OF THIS FEATURE HAS GENNED UP AN AREA OF SHOWERS ACROSS SOUTHEAST MISSISSIPPI AND COASTAL ALABAMA EARLY THIS MORNING. THIS FIRST AREA OF MOSTLY MODERATE SHOWERS WILL MOVE NORTHEAST ACROSS SOUTH ALABAMA THROUGH LATE MORNING...WITH A BREAK IN THE RAIN ACTIVITY EXPECTED DURING THE LATE MORNING HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ACROSS THE WESTERN 2/3RDS OF THE FORECAST AREA IN THE AFTERNOON HOURS AS MOISTURE AND INSTABILITY INCREASE WITH DAYTIME HEATING. SBCAPES ARE FORECAST TO INCREASE TO AROUND 1400 J/KG ACROSS THE WESTERN SECTOR THIS AFTERNOON. THE GFS BRINGS THE EXIT REGION OF THE 75 KT UPPER JET INTO OUR WESTERN ZONES THIS AFTERNOON (PLACING PORTIONS OF OUR FORECAST AREA IN A REGION FAVORED FOR LARGE SCALE SYNOPTIC SCALE LIFT). THE SURFACE COLD FRONT...MOVING SOUTHEAST OUT OF THE PLAINS STATES TODAY...WILL MOVE INTO OUR NORTHERN ZONES LATE TONIGHT. WE WILL LIKELY SEE A LINE OF THUNDERSTORMS ALONG AND AHEAD OF THAT FRONT. WE STILL THINK THE OVERALL GREATER THREAT OF SEVERE STORMS WILL LIKELY REMAIN TO THE NORTHWEST OF OUR AREA THROUGH TONIGHT GIVEN THAT IS WHERE THE VERTICAL WIND SHEAR PROFILES WILL BE THE STRONGEST. THE STORMS ALONG THE FRONT SHOULD BEGIN WEAKENING AS THEY CROSS INTO OUR AREA FROM CENTRAL MISSISSIPPI LATE TONIGHT GIVEN AN EXPECTED TREND OF BOUNDARY LAYER STABILIZATION. HOWEVER...WE SHOULD NOTE THE GFS HANGS ONTO SBCAPES BETWEEN 1000-1400 J/KG ALONG THE GULF COAST LATE TONIGHT. WE WILL MOST LIKELY HAVE TO WATCH FOR ISOLATED STRONGER STORMS WITH WINDS GUSTING TO AROUND 45 MPH. WITH THE STRONGER SHORTWAVE DYNAMICS PASSING MUCH FARTHER TO THE NORTH OF OUR AREA TONIGHT...THE LOW LEVEL WIND FIELDS WILL MOST LIKELY REMAIN TOO WEAK FOR A SIGNIFICANT ORGANIZATION OF SEVERE STORMS. HOWEVER...AS WE ALWAYS SAY...AN ISOLATED SEVERE STORM OR TWO ALONG THE FRONT CANT BE TOTALLY RULED OUT. /05 && .LONG TERM...(THURSDAY THROUGH TUESDAY). BY 12Z THU LATEST PROGGS FROM BOTH THE NAM AND GFS DEPICT THE COLD FRONT MOVING INTO EXTREME WESTERN SECTIONS OF THE CWFA WITH A BAND OF SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT MOVING EAST OF THE CWFA BY AROUND 18Z OR SHORTLY AFTER ON THU. DUE TO LIMITED INSTABILITY AND FORCING ALOFT THUNDERSTORMS WILL BE MOSTLY SCATTERED IN COVERAGE EMBEDDED IN LARGER AREAS OF LIGHT RAIN AND SHOWERS. IN THE WAKE OF THE FRONT LOW STATUS WITH SOME LIGHT RA OR DRIZZLE WILL BE POSSIBLE THROUGH THU EVENING GRADUALLY CLEARING OFF BY 12Z FRI. SKIES WILL CLEAR OFF DURING THE DAY ON FRI REMAINING MOSTLY CLEAR TO SCT THROUGH FRI NIGHT FOLLOWED BY INCREASING CLOUDINESS ON SAT MOSTLY FROM OVERRUNNING OCCURRING OFFSHORE AND MOVING NORTHWARD AS OLD FRONTAL BOUNDARY TRANSITIONS INTO A WARM FRONT LATE SAT AND SAT NIGHT IN RESPONSE TO DIGGING MID TO UPPER TROF OVER THE CENTRAL CONUS. A DEVELOPING SFC LOW IS ALSO NOTED OVER THE WESTERN GULF...DEPICTED BY BOTH THE GFS AND NAM...MOVING ONSHORE MOSTLY OVER SOUTHERN LA OR MS BETWEEN 06Z AND 12Z MON. DUE TO THE STRONG PVA ANOMALIES OUT AHEAD OF THE MAIN TROF WIDESPREAD THUNDERSTORM DEVELOPMENT WILL BE LIKELY LATE SUN THROUGH 18Z MON...NEAR AND ALONG THE WARM FRONT ON SUN AND OUT AHEAD OF THE SFC LOW ON MON. AT THIS TIME ALL MODEL GUIDANCE SUGGEST A VERY ACTIVE WARM FRONT MOVING ONSHORE AHEAD OF THE MAIN SFC LOW POSSIBLY RESULTING IN A GOOD ENVIRONMENT FOR WIDESPREAD SEVERE WX BOTH SUN AND SUN NIGHT FOLLOWED BY ANOTHER ROUND EARLY MON WITH MAIN LOW CENTER AT THE SFC. WITH GOOD VERTICAL SHEAR IN THE LOWER LEVELS ON SUN FOLLOWED BY A 50 KT JET AT 850 MB MOVING ACROSS THE CWFA AFTER SUNRISE MONDAY MORNING THE THREAT OF SEVERE WX COULD EXIST FROM LATE SUN AFT THROUGH MON AFT...AFFECTING MOST AREAS IN THE EASTERN CWFA AFTER 15Z. STILL TO EARLY TO TELL WHERE THE SFC LOW WILL MOVE ONSHORE EXACTLY AS PER THE LATEST 06Z RUN NOW SHOWING THE SYSTEM MOVING INLAND SLIGHTLY MORE TO THE WEST THAN THE PREVIOUS 00Z RUN. BY TUESDAY MAIN UPPER TROF AXIS MOVES EAST OF THE CWFA FOLLOWED BY A WEAK NORTHERLY FLOW AT THE SFC GENERALLY FROM A PACIFIC HIGH SETTLING OVER CENTRAL CONUS AND MS RIVER VALLEYS THROUGH MIDWEEK. WILL CONTINUE TO USE THE CURRENT 00Z MEXMOS GUIDANCE FOR TEMPS IN THE EXTENDED PDS. /32 && .MARINE...HIGH PRESSURE OVER SOUTHERN GEORGIA WILL MOVE TO THE SOUTHEAST TODAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST OUT OF THE SOUTHERN PLAINS. THE COLD FRONT WILL MOVE ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA EARLY THURSDAY MORNING...BRINGING SCATTERED TO NUMEROUS THUNDERSTORMS TO THE REGION. A STRONG NORTHERLY WIND FLOW IN THE WAKE OF THE FRONT IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY MORNING. CARRIED A SMALL CRAFT EXERCISE CAUTION HEADLINE FOR THE 20-60 NM ZONES TODAY GIVEN CURRENT OBSERVATIONAL TRENDS OF HIGHER WINDS ON THE SOUTHWEST SIDE OF THE RIDGE AXIS. WE WILL LIKELY NEED TO HOIST A SMALL CRAFT ADVISORY AT SOME POINT OVER THE NEXT COUPLE OF FORECAST ISSUANCES GIVEN FAIRLY GOOD CONFIDENCE THAT WE WILL SEE 20-25 KT NORTHERLY WINDS BEHIND THE FRONT ON THURSDAY. /05 && .FIRE WEATHER...NO CONCERNS THROUGH EARLY NEXT WEEK. /32 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 60 64 42 / 60 60 20 05 PENSACOLA 76 63 68 45 / 50 60 30 05 DESTIN 75 65 70 46 / 30 60 40 05 EVERGREEN 76 59 62 41 / 60 70 20 05 WAYNESBORO 76 55 57 38 / 90 80 10 05 CAMDEN 76 59 61 40 / 80 80 20 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Nov 21, 3:00 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 300 PM CST WED NOV 21 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 221200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-GREEN-STONE-GEORGE 300 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AS MOISTURE AND INSTABILITY INCREASE AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL MOVE THROUGH DURING THE MORNING HOURS ON THURSDAY. A LINE OF THUNDERSTORMS DEVELOPING ALONG THE FRONT WILL APPROACH SOUTHEAST MISSISSIPPI LATE TONIGHT. THE PRIMARY THREAT OF SEVERE STORMS WILL BE ACROSS NORTHERN MISSISSIPPI WHERE THE WIND SHEAR VALUES WILL BE THE HIGHEST. ALONG THE CENTRAL GULF COAST REGION...THE WIND SHEAR WILL BE SIGNIFICANTLY WEAKER. HOWEVER...THE INSTABILITY WILL BE SUFFICIENT TO EXPECT A FEW STRONGER STORMS WITH WIND GUSTS TO NEAR 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE MORNING HOURS ON THANKSGIVING DAY. STRONG NORTHERLY WINDS AND BUILDING SEAS CAN BE EXPECTED ON THURSDAY AND THURSDAY NIGHT OVER THE MARINE AREA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THURSDAY THROUGH FRIDAY MORNING. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE WESTERN GULF THIS WEEKEND...MOVING NORTHEASTWARD THROUGH MONDAY. MODERATE TO STRONG EASTERLY WINDS OVER THE MARINE AREA ARE POSSIBLE SATURDAY AND STRONG SOUTHERLY WINDS ARE EXPECTED LATE SUNDAY AS A WARM FRONT MOVES ONSHORE ALONG THE GULF COAST. WIND SHEAR ALONG THE WARM FRONT COULD BE SUFFICIENT TO AID IN THE DEVELOPMENT OF SEVERE STORMS SUNDAY AFTERNOON. ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AS THE SURFACE LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. STAY TUNED FOR ADDITIONAL UPDATES THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:29 PM CST | Severe Thunderstorm Warning | MOB | Baldwin, Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.